Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Dec 14, 2020, 1:57 PM CST for 16 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Dec 15, 2020, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2020, 1:57 PM CST (19:57 UTC)
- In effect from
- Dec 15, 2020, 9:00 AM CST
- Expired
- Dec 15, 2020, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Presidio County, TX, Reeves County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 94 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
056 WWUS74 KMAF 141957 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 157 PM CST Mon Dec 14 2020 NMZ028-029-033-034-TXZ045-046-050-051-059>062-067-068-075-272>274- 276>278-151000- /O.NEW.KMAF.WI.Y.0024.201215T1500Z-201215T2100Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler- Ector-Midland-Ward-Crane-Pecos-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, Midland, Monahans, Crane, Fort Stockton, Van Horn, Pecos, Marfa, Fort Davis, and Alpine 157 PM CST Mon Dec 14 2020 /1257 PM MST Mon Dec 14 2020/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 3 PM CST /2 PM MST/ TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 9 AM CST /8 AM MST/ to 3 PM CST /2 PM MST/ Tuesday. * IMPACTS... Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
196 WWUS74 KMAF 151617 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1017 AM CST Tue Dec 15 2020 NMZ028-029-033-034-TXZ045-046-050-051-059>062-067-068-075-272>274- 276>278-152100- /O.CON.KMAF.WI.Y.0024.000000T0000Z-201215T2100Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler- Ector-Midland-Ward-Crane-Pecos-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, Midland, Monahans, Crane, Fort Stockton, Van Horn, Pecos, Marfa, Fort Davis, and Alpine 1017 AM CST Tue Dec 15 2020 /917 AM MST Tue Dec 15 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until 3 PM CST /2 PM MST/ this afternoon. * IMPACTS...Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 14, 11:21 AM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Dec 14, 11:21 AM CST, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1121 AM CST Mon Dec 14 2020 .DISCUSSION... See 18z aviation discussion below. && .AVIATION... VFR conditions are expected for the next 24 hours. Winds will be gusty out of the south and southeast this afternoon and remain elevated through the evening hours for most areas. Winds will become westerly beginning around 12z and will become stronger around 15z. && PREV DISCUSSION... /issued 345 AM CST Mon Dec 14 2020/ DISCUSSION... WV imagery shows yesterday's upper trough over the MS Valley, while the next one has made landfall on the west coast. Closer to home, surface pressure gradients have slackened, with calm winds area- wide. A few high clouds are riding through weak upper ridging over the northern zones, but otherwise maximum radiational cooling is in full swing, w/a hard freeze already in place for most of West Texas and Southeast New Mexico. Return flow resumes today, bringing afternoon highs up a few degrees above yesterday's. However, winds will remain light, and daylight will be short as we approach the upcoming winter solstice at 0902Z 12/21, so temps will remain well-below normal. The aforementioned west coast trough is still forecast to dig southeast today, and arrive at the Panhandles at around 12Z Tuesday, dropping a Pac front into the area Tuesday afternoon and maintaining the cold streak, complete with another hard freeze tuesday night. Winds w/this Pac front don't look near as strong as yesterday's, but a couple of places could hit wind advisory criteria at fropa. Temps come up a couple of degrees under weak ridging Wednesday, but won't get back to above-normal until Thursday afternoon when a stronger return flow component kicks in. Another trough approaches Friday, and downslope westerlies will give us our warmest day this forecast, w/most locations topping out in the mid 60s. A weak front Friday night takes temps to normal Saturday, with a quick rebound to above-normal Sunday/Monday. Unfortunately, moisture return is non-existent during all this time, and grids remain dry. At this rate, KMAF looks to end the year at 52% of normal precipitation. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 52 34 52 24 / 0 0 0 0 Carlsbad 54 29 53 20 / 0 0 0 0 Dryden 54 31 66 29 / 0 0 0 0 Fort Stockton 59 37 57 28 / 0 0 0 0 Guadalupe Pass 48 30 47 27 / 0 0 0 0 Hobbs 49 28 48 20 / 0 0 0 0 Marfa 53 27 52 17 / 0 0 0 0 Midland Intl Airport 52 34 52 23 / 0 0 0 0 Odessa 52 33 52 24 / 0 0 0 0 Wink 55 30 55 22 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/99
Hazardous weather outlook, Dec 14, 1:19 AM CST, 12 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 119 AM CST Mon Dec 14 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-150730- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 119 AM CST Mon Dec 14 2020 /1219 AM MST Mon Dec 14 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
Wind Advisories in Texas, 2020Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.